MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE?; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE?; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039254360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Ventricular Fibrillation (2130)
Date of Event 08/14/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that death, cardiac arrest, ventricular fibrillation, ventricular tachycardia, hypotension and bradycardia occurred.A concomitant procedure (ablation/left atrial appendage closure (laac)) was being performed.A watchman trusteer access system (was), a 31mm watchman flx pro laa closure device and delivery system (wds), a farawave catheter and a versacross connect access solution for faradrive were selected for use.After the ablation portion of the procedure, the laac procedure was completed without any reported complications.Electrocardiogram (ekg) monitoring showed no st-segment elevation or evidence of any lethal arrhythmias.At the conclusion of the procedure, the physician was in the process of closing the groin access site, and protamine was administered to reverse the effects of heparin anticoagulation.The anesthesia physician observed a sudden decline in the patient's blood pressure along with bradycardia.Cardiopulmonary resuscitation (cpr) was initiated.A transesophageal echocardiogram (tee) was performed to evaluate for a potential pericardial effusion or cardiac tamponade as a cause of the hemodynamic instability.No pericardial effusion was identified on tee.Despite resuscitative efforts, the patient remained unstable and experienced recurrent episodes of ventricular tachycardia (vt) and ventricular fibrillation (vf).Multiple defibrillation attempts were performed; however, the patient continued to degenerate into vt and vf.Due to the persistent ventricular arrhythmias and ongoing hemodynamic compromise, extracorporeal membrane oxygenation (ecmo) support was initiated.Even after ecmo cannulation, the patient continued to require cpr and repeated defibrillation because of recurrent vt/vf episodes.Given the continued instability, the patient was transported from the procedure room for computed tomography angiography (cta) evaluation, with possible impella placement being considered following imaging.The physician suspected the heart rate, and pressure issues were related to an unexpected reaction to protamine.The patient was admitted to the cardiovascular intensive care unit.The patient was reported to have passed away the next day while in the intensive care unit (icu).Product return is not expected as it was disposed.It was further informed that an autopsy was performed and if the ablation procedure is related to the cause of death is not available per account.Additionally, no issues were encountered with the rf wire nor dilator during or after transseptal puncture.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.

Brand Name
FARAWAVE?
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50671284
Report Number2124215-2026-47823
Device Sequence Number9272781
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148(17)280503(10)39254360
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039254360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2026
Initial Report FDA Received Date09/08/2026
Date Device Manufactured05/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale